[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.127.188. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
December NaN, 1999

Drug-Induced Neutropenias: Now and Then

Arch Intern Med. 1999;159(22):2745. doi:

In reply

We would like to thank Dr Palmblad for his interest in our article.1 Indeed, In their study, Arneborn and Palmblad2 found cases of neutropenia resulting from, among other things, the use of propylthiouracil, penicillamine, carbimazole, trimethoprim-sulfamethoxazole, sulfasalazine, and indomethacin. These results are even more interesting considering that their methods differed from ours. They collected cases based on hospital diagnosis; however, cases were only classified as drug induced if a drug known to cause or suspected to cause neutropenia had been taken by the patient, and if the patient recovered following withdrawal of the drug and no other disease associated with neutropenia was present. These methods may have introduced both selection and information bias.

×